Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 91, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 2010, 4:02 PM MDT for Goshen County, Wyoming; Scotts Bluff County, Sioux County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2010, 4:02 PM MDT (22:02 UTC)
- Expired
- Jun 20, 2010, 5:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 132 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:30 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:12 PM MDT, 50 minutes earlier.
Area forecast discussion, Jun 20, 3:12 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 312 PM MDT SUN JUN 20 2010 .SHORT TERM...TONIGHT THROUGH MONDAY... CURRENTLY...CONVECTION FORMING ALONG A DISTINCT DRY LINE THAT EXTENDS FROM JUST WEST OF LARAMIE...NORTHEAST TO JUST EAST OF CASPER. RUC FORECAST FOR CINH THIS AFTERNOON SHOWING THE EXTREME SOUTHEAST PORTION OF WYOMING...SAY FROM CHEYENNE TO WHEATLAND TO NORTHEASTERN WYOMING HAS LOST THE LOW LEVEL CAP AND CONVECTION HAS INCREASED ALONG THAT DRY LINE. STRATUS STILL PREVAILS OVER THE NEBRASKA PANHANDLE...SO CONVECTION WILL INITIATE LATER OUT THAT WAY. SURFACE LOW EVIDENT ON SURFACE ANALYSIS OVER SALT LAKE CITY WITH UPPER LOW OVER SOUTHWEST IDAHO. FOR TONIGHT...UPPER LOW EXPECTED TO TRACK ACROSS WESTERN WYOMING WITH SURFACE LOW TRACKING ACROSS EASTERN PORTIONS OF THE STATE. SHOULD SEE A FAIRLY ACTIVE EVENING AS LOW LEVEL CAP BREAKS LATE THIS AFTERNOON WITH CAPE VALUES IN THE 2000 J/KG RANGE ACROSS EASTERN WYOMING AND THE NEBRASKA PANHANDLE. BY MONDAY...UPPER LOW AND DYNAMICS SHIFT NORTH INTO MONTANA AND SOUTH DAKOTA. LOOKS LIKE THE CWA SHOULD BE MUCH MORE STABLE TOMORROW OVER TODAY. REDUCED THE AREAL COVERAGE ON AFTERNOON THUNDERSTORMS TO MAINLY OVER THE LARAMIE RANGE. TUESDAY LOOKS DRY AS DYNAMICS STAY NORTH OF OUR CWA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MEDIUM RANGE MODELS IN GOOD AGREEMENT...SHOWING A SUMMER WEATHER PATTERN ACROSS SOUTHEAST WYOMING AND WRN NEBRASKA THROUGH NEXT WEEK. MODELS SHOW UPPER LEVEL HIGH PRESSURE CENTERED OVER THE SOUTHERN PLAINS AND SOUTHERN MISSISSIPPI RIVER VALLEY THROUGH NEXT WEEK. THE HIGH IS EXPECTED TO SLOWLY NUDGE EASTWARD OVER TIME...ALLOWING A LONGWAVE TROUGH TO SETTLE OVER THE WESTERN UNITED STATES AND WESTERN CANADA. WITH AN ACTIVE JET OVER THE AREA THROUGH THE WEEK...IN ADDITION TO LOW TO MIDLEVEL MOISTURE PUSHING INTO THE REGION FROM THE SOUTH AND SEVERAL WEAK SHORTWAVES EJECTING NORTHEASTWARD OVER THE NRN AND CNTRL ROCKIES...EXPECT A DAILY CHANCE OF THUNDERSTORMS OVER THE REGION INTO THE WEEKEND...ESPECIALLY EAST OF THE LARAMIE RANGE. KEPT A SLIGHT CHANCE OF TSTORMS IN THE FORECAST FOR MAINLY ISOLATED COVERAGE...BUT DID EXTEND THE COVERAGE FURTHER WEST ALONG THE LARAMIE RANGE. HIGH TEMPS ARE EXPECTED TO BE SEASONABLY WARM AND AROUND 80 ACROSS CARBON AND ALBANY COUNTIES OF WYOMING...WITH HIGHS IN THE 80S TO LOW 90S OVER THE HIGH PLAINS OF WYOMING AND WRN NEBRASKA. A WARMING TREND IS EXPECTED LATE IN THE WEEK AS THE RIDGE OF HIGH PRESSURE PUSHES NORTHWARD ACROSS THE CNTRL AND NRN FRONT RANGE...WITH HIGHS POSSIBLY IN THE UPPER 80S TO MID 90S FRIDAY THROUGH SUNDAY. && .AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL TODAY...EXCEPT IN AND NEAR TSTORMS WITH MVFR VIS AND CIGS EXPECTED. SOME OF THESE STORMS MAY BE SEVERE EAST OF THE LARAMIE RANGE THROUGH 9 PM TONIGHT...WITH VERY HEAVY RAINFALL...FREQUENT LIGHTNING ALONG WITH LARGE HAIL AND STRONG WINDS. CONDITIONS WILL IMPROVE BY MIDNIGHT TONIGHT. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS AT THIS TIME DUE TO FIRE DANGER IN THE VERY LOW TO MODERATE CATEGORY ACROSS THE DISTRICT. && .HYDROLOGY... CONCERN CONTINUES FOR OUR EASTERN CWA WHERE RIVER CRESTS CONTINUE TO MOVE DOWNSTREAM. RELEASES FROM WHEATLAND RESERVOIR NUMBER 2 AND GRAY ROCKS ARE KEEPING THE LARAMIE RIVER ABOVE FLOOD STAGE. ADDITIONALLY CRESTS FROM THE UPPER NORTH PLATTE ARE NOW MAKING THEIR WAY INTO THE NEBRASKA PANHANDLE WITH FLOODING FORECAST AT BOTH HENRY...MINITARE AND MITCHELL ALONG THE PLATTE RIVER. THESE HIGH WATERS EXPECTED TO CONTINUE INTO NEXT WEEK AS RELEASES CONTINUE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...CLAYCOMB/TJT LONG TERM...TJT
Hazardous weather outlook, Jun 20, 1:10 PM MDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 110 PM MDT SUN JUN 20 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 211515- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 110 PM MDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS SHOULD FORM OVER PARTS OF FAR EASTERN WYOMING DURING THE AFTERNOON AND MOVE OVER THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY OVER THE PANHANDLE WITH LARGE HAIL THE MAIN THREAT. ISOLATED TORNADOES WILL BE POSSIBLE THIS AFTERNOON...MAINLY EAST OF A DOUGLAS TO CHEYENNE LINE IN WYOMING. FOR NOW...THE NEBRASKA PANHANDLE REMAINS CAPPED AND SEVERE THUNDERSTORMS WILL OCCUR LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON MONDAY AFTERNOON WITH A FEW STRONG OR SEVERE STORMS POSSIBLE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED AFTER 2 PM TODAY FOR LOCATION EAST OF A LINE FROM DOUGLAS TO CHEYENNE THROUGH THE EARLY EVENING HOURS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>115-211515- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 110 PM MDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 20, 3:35 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 8 NNW CHUGWATER 41.86N 104.88W
06/20/2010 E1.75 INCH PLATTE WY TRAINED SPOTTER
&&
DDEALLocal storm report, Jun 20, 3:47 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL WHEATLAND 42.05N 104.96W
06/20/2010 E0.50 INCH PLATTE WY TRAINED SPOTTER
&&
DDEALSpecial weather statement, Jun 20, 3:50 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 350 PM MDT SUN JUN 20 2010 NEZ019-096-WYZ108-202230- GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 350 PM MDT SUN JUN 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GOSHEN...SOUTHWESTERN SIOUX AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 430 PM MDT... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VETERAN...OR 8 MILES SOUTHWEST OF TORRINGTON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TORRINGTON... CHALK BUTTES... HENRY... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TJT
Special weather statement, Jun 20, 3:51 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 351 PM MDT SUN JUN 20 2010 NEZ002-202245- DAWES NE- 351 PM MDT SUN JUN 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 445 PM MDT... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF WHITNEY LAKE...OR 15 MILES WEST OF CHADRON...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WAYSIDE BUTTE AROUND 400 PM MDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Local storm report, Jun 20, 3:52 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 8 SW TORRINGTON 41.99N 104.29W
06/20/2010 E0.75 INCH GOSHEN WY TRAINED SPOTTER
1/2 INCH TO 3/4 INCH.
&&
HAHNLocal storm report, Jun 20, 3:56 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 8 SW TORRINGTON 41.99N 104.29W
06/20/2010 E1.00 INCH GOSHEN WY TRAINED SPOTTER
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:11 PM MDT | Areal Flood Advisory | CYS | Niobrara | 3 hr |
| Jun 19, 6:25 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 29 min |
| Jun 19, 9:21 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 54 min |
| Jun 20, 12:05 AM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 25 min |
| Jun 20, 1:59 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 35 min |
| Jun 20, 3:24 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 51 min |
| Jun 20, 3:42 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 39 min |
| Jun 20, 3:56 PM MDT | Flash Flood Warning | CYS | Goshen, Platte | 5 hr |
| Jun 20, 4:02 PM MDT | Tornado Warning | CYS | Goshen, Platte | 28 min |
| Jun 20, 4:30 PM MDT | Tornado Warning | CYS | Goshen, Laramie, Platte | 30 min |
| Jun 20, 4:58 PM MDT | Tornado Warning | CYS | Goshen, Platte | 32 min |
| Jun 20, 5:39 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 51 min |
| Jun 20, 5:49 PM MDT | Tornado Warning | CYS | Converse | 41 min |
| Jun 19, 10:20 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Severe Thunderstorm Warnings in Wyoming, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.